Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 25, 2012, 2:40 AM EDT for 7 counties in Florida. It took effect at Apr 25, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 2:40 AM EDT (06:40 UTC)
- In effect from
- Apr 25, 2012, 12:00 PM EDT
- Expired
- Apr 25, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS82 KJAX 250640 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 AM EDT WED APR 25 2012 FLZ020>025-030>033-035>038-040-260000- /O.UPG.KJAX.FW.A.0017.120425T1400Z-120426T0000Z/ /O.NEW.KJAX.FW.W.0018.120425T1600Z-120426T0000Z/ /O.NEW.KJAX.FW.A.0018.120426T1600Z-120427T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 240 AM EDT WED APR 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH DISPERSION AND HIGH ERC VALUES FOR ALL OF NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH DISPERSION AND HIGH ERC VALUES FOR ALL OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * WIND...SOUTHWEST WINDS NEAR 15 MPH WITH GUSTS TO 20 MPH THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES NEAR 30 PERCENT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 5 TO 7 HOURS THIS AFTERNOON AND 3 TO 5 HOURS THURSDAY AFTERNOON. * DISPERSION...VALUES ABOVE 75 ARE EXPECTED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. * ERC...VALUES AROUND 35 THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
1 follow-up statement
547 WWUS82 KJAX 260005 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT WED APR 25 2012 FLZ020>025-030>033-035>038-040-261030- /O.EXP.KJAX.FW.W.0018.000000T0000Z-120426T0000Z/ /O.CON.KJAX.FW.A.0018.120426T1600Z-120427T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 805 PM EDT WED APR 25 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH DISPERSION AND HIGH ERC VALUES FOR ALL OF NORTHEAST FLORIDA... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * WIND...SOUTHWEST WINDS NEAR 15 MPH WITH GUSTS TO 20 MPH THURSDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES NEAR 30 PERCENT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 3 TO 5 HOURS THURSDAY AFTERNOON. * DISPERSION...VALUES ABOVE 75 ARE EXPECTED THURSDAY AFTERNOON. * ERC...VALUES AROUND 30 TO 35 THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:38 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 24, 9:38 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 PM EDT TUE APR 24 2012
.UPDATE...SFC HIGH PRES IS POSITIONED OVER THE CENTRAL GOMEX AND
WILL SHIFT EWD TONIGHT TO OVER CENTRAL FL BY 12Z WED. LARGE TROUGH
OVER THE ERN U.S. WILL CONT MOVING EWD AND SUBSIDENCE WILL CONT
TONIGHT ENSURING CLEAR SKIES THOUGH A FEW THIN CLOUDS POSSIBLE IN
N ZONES LATE TONIGHT. LIGHT W TO SW FLOW TONIGHT WINDS MAY GO CALM
OVER THE INLAND SECTIONS OF NE FL BY EARLY WED MORNING AS THE HIGH
PRES MOVES IN. THIS IS WHERE WE ANTICIPATE THE COOLEST OVERNIGHT
LOWS IN THE MID 40S WITH GENERALLY UPPER 40S TO LOWER 50S
ELSEWHERE.
&&
.AVIATION...
VFR CONDITIONS THROUGH TOMORROW.
&&
.MARINE...
WINDS HAVE CONTINUED TO DIMINISH THIS EVENING...THUS WILL REMOVE
SCEC HEADLINES FOR ALL WATERS. WINDS WILL REMAIN AROUND 15 KNOTS
AT TIMES OVER THE OFFSHORE ZONES THE REST OF THE NIGHT. HAVE ALSO
LOWERED SEAS AS BOTH BUOYS ARE CURRENTLY REGISTERING 2 FT SEAS.
RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 83 58 87 / 0 0 10 10
SSI 56 78 62 84 / 0 0 0 10
JAX 48 83 57 87 / 0 0 0 10
SGJ 53 78 60 83 / 0 0 0 10
GNV 46 82 55 88 / 0 0 0 10
OCF 47 82 55 87 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/SHULER/Hazardous weather outlook, Apr 24, 7:22 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 722 PM EDT TUE APR 24 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-251115- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 722 PM EDT TUE APR 24 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEDNESDAY...THE COMBINATION OF BREEZY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE DANGER ESPECIALLY OVER NORTHEAST FLORIDA. SUNDAY THROUGH MONDAY...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY AS A WEAK FRONT MOVES SOUTH TOWARDS THE AREA AND MOISTURE INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:40 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 25 hr |
| Apr 25, 9:26 AM EDT | Small Craft Advisory | JAX | 22 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.